MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PRSTHSS,KNEE,FEMOROTIBIAL,SM-CONSTRAINED,CMNTD,METAL/POLYMER

SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 7 RT; PRSTHSS,KNEE,FEMOROTIBIAL,SM-CONSTRAINED,CMNTD,METAL/POLYMER
Model Number 71433357
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the gii spc reamthru cr tr sz 7 rt is cracked.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that during standard office efip inspection the genesis ii spc ream through trial size 7 right was noticed with the metal dented and worn.No case involved.

Brand Name
GII SPC REAMTHRU CR TR SZ 7 RT
Common Device Name
PRSTHSS,KNEE,FEMOROTIBIAL,SM-CONSTRAINED,CMNTD,METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10437060
Report Number1020279-2020-04123
Device Sequence Number2671019
Product Code HRY
UDI-Device Identifier00885556031582
UDI-Public00885556031582
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433357
Device Catalogue Number71433357
Device Lot Number11BM08875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1